MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125SIM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00926.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f select catheter (6f select).During the procedure, the physician was unable to advance the 6f select through the middle of a neuron max 6f 088 long sheath (neuron max).Although there was no report of an adverse effect on the patient, multiple attempts have been made to gather additional information.As of (b)(6) 2018, no additional information is available.
 
Additional Manufacturer Narrative
Results: the 6f select was bent approximately 2.0, 12.5, and 51.0 cm from the hub.A 0.040¿ demonstration mandrel was able to advance through the returned 6f select.Subsequently, a 0.087¿ go ring gauge was advanced and withdrawn over the select and mandrel with moderate resistance.The returned 6f select was able to advance through a demonstration neuron max with moderate resistance.Conclusions: evaluation of the returned neuron max and 6f select revealed resistance when advancing the 6f select catheter through the neuron max catheter.During functional testing, resistance was experienced when advancing the returned 6f select through both the returned and demonstration neuron max.Additionally, a demonstration 6f select was advanced through the returned neuron max with no resistance.The inner diameters (ids) of both returned devices were within specification.The returned 6f select outer diameter (od) was tested using a ring gauge and was within specification.The root cause of the inability to advance the returned 6f select was unable to be determined.Further evaluation revealed bends along the length of both returned devices.Based on the return condition and the reported complaint, the bends are likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00926.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron select catheter 6f (6f select).During the procedure, the physician was unable to advance the 6f select through the middle of a neuron max 6f 088 long sheath (neuron max).The neuron max and 6f select were therefore removed, and the procedure was completed using new devices.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7479599
Report Number3005168196-2018-00925
Device Sequence Number16522258
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/02/2019
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF69593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005